Alert archive / Florida / Freeze Warnings in 2022
Freeze Warning 5, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Nov 17, 2022, 3:45 AM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It took effect at Nov 18, 2022, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2022, 3:45 AM CST (09:45 UTC)
- In effect from
- Nov 18, 2022, 12:00 AM CST
- Expired
- Nov 18, 2022, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211 WWUS74 KMOB 170945 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 345 AM CST Thu Nov 17 2022 ALZ263-264-FLZ201-203-205-171800- /O.UPG.KMOB.FZ.A.0004.221118T0600Z-221118T1300Z/ /O.NEW.KMOB.FZ.W.0005.221118T0600Z-221118T1400Z/ Mobile Central-Baldwin Central-Escambia Inland-Santa Rosa Inland- Okaloosa Inland- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, Molino, Walnut Hill, Jay, Milton, and Crestview 345 AM CST Thu Nov 17 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...In Alabama, Mobile Central and Baldwin Central Counties. In Florida, Escambia Inland, Santa Rosa Inland and Okaloosa Inland Counties. * WHEN...From midnight tonight to 8 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...All locations to the north of the Warning area will also likely freeze late tonight and early Friday morning, but these locations have already had a widespread freeze earlier in the fall and a Warning will not be issued there as Freeze products are only issued for the initial freeze of the year. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
3 follow-up statements
688 WWUS74 KMOB 171751 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1151 AM CST Thu Nov 17 2022 ALZ265-266-FLZ202-204-206-180200- /O.EXA.KMOB.FZ.W.0005.221118T0600Z-221118T1400Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 1151 AM CST Thu Nov 17 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...From midnight tonight to 8 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ALZ263-264-FLZ201-203-205-180200- /O.CON.KMOB.FZ.W.0005.221118T0600Z-221118T1400Z/ Mobile Central-Baldwin Central-Escambia Inland-Santa Rosa Inland- Okaloosa Inland- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, Molino, Walnut Hill, Jay, Milton, and Crestview 1151 AM CST Thu Nov 17 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...In Alabama, Mobile Central and Baldwin Central Counties. In Florida, Escambia Inland, Santa Rosa Inland and Okaloosa Inland Counties. * WHEN...From midnight tonight to 8 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
773 WWUS74 KMOB 180055 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 655 PM CST Thu Nov 17 2022 ALZ263>266-FLZ201>206-180900- /O.CON.KMOB.FZ.W.0005.221118T0600Z-221118T1400Z/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Inland-Escambia Coastal-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 655 PM CST Thu Nov 17 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * WHAT...Sub-freezing temperatures of 28 to 31 expected. * WHERE...In Alabama, Mobile Central and Baldwin Central Counties. In Florida, Escambia Inland, Santa Rosa Inland and Okaloosa Inland Counties. * WHEN...From midnight tonight to 8 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
134 WWUS74 KMOB 180914 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 314 AM CST Fri Nov 18 2022 ALZ263>266-FLZ201>206-181400- /O.CON.KMOB.FZ.W.0005.000000T0000Z-221118T1400Z/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Inland-Escambia Coastal-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 314 AM CST Fri Nov 18 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures of 28 to 31 expected. * WHERE...In Alabama, Mobile Central and Baldwin Central Counties. In Florida, Escambia Inland, Santa Rosa Inland and Okaloosa Inland Counties. * WHEN...Until 8 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Nov 16, 11:37 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Nov 16, 11:37 PM CST, 4 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1137 PM CST Wed Nov 16 2022
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1133 PM CST Wed Nov 16 2022
VFR conditions prevail with BKN/OVC high level clouds hanging on
along and southeast of I-65. These clouds will finally clear the
area through the mid to late afternoon hours on Thursday. Winds
remain out of the north at around 5 to 10kts, gusting to near
15kts at times early Thursday morning along the coast. /22
&&
.PREV DISCUSSION... /issued 701 PM CST Wed Nov 16 2022/
..New UPDATE...
UPDATE...
Issued at 654 PM CST Wed Nov 16 2022
Regional radar mosaic is detecting a band of light rain stretching
from coastal Alabama to south central Alabama. This rain is
falling from a mid-level cloud deck and is struggling to reach the
ground, although there have been surface reports that some of
precipitation is reaching ground as very light rain or sprinkles.
Sent a quick update to the public products to add this evening
band of precipitation that should clear the area by midnight. /22
PREV DISCUSSION... /issued 403 PM CST Wed Nov 16 2022/
New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Thursday)
Issued at 403 PM CST Wed Nov 16 2022
Very broad upper level troughing persists across the region
through Thursday. A stretched out, transient shortwave will
progress across the southern U.S. on Thursday afternoon and
evening, but will do nothing more than provide for some mid to
high level cloud cover. Surface high pressure continues to build
in through Thursday. Temperatures will remain rather cold, with a
freeze expected tonight over interior areas of southeastern MS
into southwestern AL. No frost/freeze products are expected for
tonight into Thursday morning given these locations have already
seen the conclusion of their growing season with the early season
freeze a few weeks ago. Highs struggled to rise today across the
region, topping out in the lower to middle 50's for most
locations. Thursday will be colder with most locations struggling
to exceed 50 degrees outside of far southeastern MS and coastal
counties of AL and the FL panhandle.. A LOW rip current risk is
expected along area beaches today through Thursday.
Perhaps an interesting anecdote through this evening is some light
virga moving across southeast LA into southeast MS and southwest
AL. While little if anything is likely making it to the surface
thanks to the dry air in place, I wouldn't be surprised given the
current thermal profiles aloft some gee whiz sightings of a sleet
pellet or two or some light sprinkles can occur in the
aforementioned areas the next few hours. MM/25
SHORT TERM...
(Thursday night through Saturday night)
Issued at 403 PM CST Wed Nov 16 2022
Upper flow will become more zonal over the southeastern US through
the late Saturday, but begin to become more southwesterly again by
late Saturday as a broad upper trough moves east across the Great
Lakes and into the far northeastern states. Surface high pressure
will maintain just to the north of our forecast area through the
period, resulting in a continued cool (although mainly dry)
northeasterly wind flow pattern. There may be a low chance for
some showers over the extreme southern portion of the forecast
area by late Saturday, but there is still some uncertainty with
this potential. Thursday night lows will be the coldest of the
period, 20s inland and 30s coastal, but it will remain rather cold
with nighttime lows remaining mostly in the 30s Friday night and
Saturday nights (although some lower 40s along the coast possible
by Saturday night). Cool daytime highs, mainly in the 50s both
Friday and Saturday. /12
LONG TERM...
(Sunday through Wednesday)
Issued at 403 PM CST Wed Nov 16 2022
Surface high pressure will shift to the northeast of our area by
early next week, and possible shortwave energy aloft swings
across the interior southeast states. Northeasterly flow will
continue to maintain a relatively dry airmass, but some chances
for showers and storms will gradually increase by midweek.
Temperatures remain chilly and below seasonal norms into early
next week, but may begin to moderate by midweek. /12
MARINE...
Issued at 403 PM CST Wed Nov 16 2022
A moderate to strong northerly flow continues through the end of
the week. A Small Craft Advisory remains in effect for Mobile Bay,
Mississippi Sound, and the Gulf waters through tomorrow afternoon.
MM/25
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 37 53 31 58 37 57 38 56 / 20 0 0 0 20 20 20 0
Pensacola 41 56 36 59 41 59 42 58 / 20 0 0 0 10 20 30 0
Destin 45 57 40 61 45 62 47 61 / 20 0 0 0 10 20 30 0
Evergreen 33 51 25 56 31 56 33 54 / 20 0 0 0 10 10 10 0
Waynesboro 30 49 26 53 32 52 32 50 / 10 0 0 0 20 10 10 0
Camden 30 48 25 52 30 52 31 50 / 10 0 0 0 10 10 10 0
Crestview 39 54 30 57 35 57 39 56 / 20 0 0 0 10 20 20 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Watch from late Thursday night through Friday morning for
ALZ263-264.
FL...Freeze Watch from late Thursday night through Friday morning for
FLZ201-203-205.
MS...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ630>632-650-
655.
Small Craft Advisory until noon CST Thursday for GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobNearby
Freeze Warnings in Florida, 2022Freeze Warnings in Alabama, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.